Alert archive / Utah / High Wind Watches in 2010

High Wind Watch 4, NWS Salt Lake City, UT

April 26, 2010

NWS Salt Lake City, UT issued this high wind watch at Apr 26, 2010, 3:37 PM MDT. It took effect at Apr 28, 2010, 9:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 26, 2010, 3:37 PM MDT (21:37 UTC)
In effect from
Apr 28, 2010, 9:00 AM MDT
Expired
Apr 27, 2010, 2:59 PM MDT
In force
Issued by
NWS Salt Lake City, UT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Apr 26, 10:00 AM MDT, 5 hours 37 minutes earlier.

Area forecast discussion, Apr 26, 10:00 AM MDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 AM MDT MON APR 26 2010

.SYNOPSIS...HIGH PRESSURE WILL REMAIN OVER THE AREA THROUGH EARLY
TUESDAY. A LARGE AND COLD STORM SYSTEM WILL MOVE INTO THE AREA
TUESDAY AFTERNOON...AND REMAIN THROUGH THE BALANCE OF THE WEEK.

&&

.DISCUSSION...HIGH PRESSURE ALOFT ACROSS THE GREAT BASIN THROUGH
TUESDAY WILL RESULT IN SIGNIFICANTLY WARMER TEMPS THE NEXT COUPLE
OF DAYS. TEMPS WILL INCREASE DRAMATICALLY TUESDAY AS A RESULT OF
WARMER TEMPS ALOFT AND GOOD MIXING BROUGHT ON BY INCREASING SW
FLOW AHEAD OF THE NEXT COLD PACIFIC STORM SYSTEM. THIS STORM WILL
SETTLE INTO UTAH EARLY WEDNESDAY......THEN REMAIN AS A BROAD/COLD
TROUGH OVER THE INTERIOR WEST STATES HEADING INTO THIS COMING WEEKEND.

THE FIRST ISSUE TO DEAL WITH BESIDE WARM TEMPS WILL BE STRONG
WINDS AHEAD OF THE UPPER TROUGH BEGINNING TUESDAY. A DEVELOPING
SURFACE TROUGH OVER CNTRL/ERN NV COMBINED WITH STEADILY INCREASING
SW FLOW NEAR 700MB WILL RESULTING IN STRONG SOUTHERLY WINDS OVER
THE WRN VALLEYS BY TUESDAY AFTERNOON. A DEEPENING SURFACE LOW
ALONG THE TROUGH OVER NE NV/NW UT ALONG WITH 40-60KT NEAR 700MB
WINDS BY LATE AFTERNOON COULD GENERATE HIGH AND DAMAGING WINDS
LATE TUESDAY AFTERNOON/EVENING. THESE STRONG/HIGH WINDS COULD
TRANSLATE INTO THE FAR SRN/ERN VALLEYS LATE TUESDAY
NIGHT/WEDNESDAY AS THE SURFACE GRADIENT TIGHTENS DRAMATICALLY
ALONG THE NOW WELL-DEFINED COLD FRONT MOVING TOWARDS THE 4-CORNERS
REGION. HIGH WIND WATCHES AND/OR WIND ADVISORIES MAY BE NECESSARY
WITH LATER FORECAST ISSUANCES.

THE NEGATIVE-TILT TROUGH MOVING INTO THE WRN GREAT BASIN LATE
TUESDAY WILL REACH UTAH BY WEDNESDAY. THE LEADING COLD FRONT WILL
MOVE INTO WRN UTAH TUESDAY NIGHT...THEN SWEEP THROUGH THE STATE
WEDNESDAY. IDEAL SITUATION FOR DEEP-LAYER AND STRONG LIFT WILL
EXIST ALONG AND IMMEDIATELY BEHIND THE FRONT. STRONG FRONTAL LIFT
SLOPING BACK INTO THE COLD AIR ALOFT WITH STRONG DYNAMIC LIFT AND
FAVORABLE POSITIONING OF THE UPPER JET ALL INDICATE DEEP
CONVECTION NEAR THE FRONT WITH A BRIEF PERIOD OF POST-FRONTAL
SUBSIDENCE WEDNESDAY EVENING.

A PROLONGED PERIOD OF SHOWERY PRECIP WILL EXIST THROUGH AT LEAST
THE BALANCE OF THE WEEK AS A BROAD/COLD UPPER TROUGH SETS UP
ACROSS THE INTERIOR WEST/ROCKIE MOUNTAIN STATES. DEEP LAYER
MOISTURE AND A PERSISTENT COLD NW FLOW WILL KEEP SHOWERY PRECIP
GOING THROUGH THURSDAY EVENING...WITH A GRADUAL DECREASING TREND
THROUGH FRIDAY. THE FOCUS OF ANY HEAVY PRECIP WILL BE ON THE
NRN/CNTRL MOUNTAINS. INSTABILITY WILL LIKELY EXTEND 50-100MB ABOVE
THE HIGHER ELEVATIONS...SO EXCESSIVE PRECIP NOT LIKELY OUTSIDE OF
A FEW FAVORED AREAS. WINTER WEATHER HIGHLIGHTS MAY BE ISSUED WITH
THE AFTERNOON PACKAGE.

NO UPDATES PLANNED AT THIS TIME.

&&

.AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS AND MOSTLY
CLEAR SKIES TODAY. SOUTHEAST WINDS ARE EXPECTED TO SHIFT TO THE
NORTHWEST BETWEEN 16Z AND 18Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
     NIGHT FOR UTZ003-005.

     HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
     AFTERNOON FOR UTZ015-016.

WY...NONE.
&&

PUBLIC...CONGER
AVIATION...TRAPHAGAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Apr 26, 5:39 AM MDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
539 AM MDT MON APR 26 2010

UTZ001>016-019>021-517-518-WYZ021-271200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
539 AM MDT MON APR 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

FROST AND FREEZING TEMPERATURES ARE EXPECTED THROUGH EARLY THIS
MORNING FOR PORTIONS OF THE CACHE VALLEY...NORTHERN AND SOUTHERN
WASATCH FRONT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER LARGE COLD LATE SEASON STORM WILL START TO MOVE INLAND
TUESDAY THEN INTO THE OUTLOOK AREA LATE TUESDAY NIGHT THROUGH
WEDNESDAY.

STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP OVER THE AREA AHEAD OF
THE COLD FRONT ON TUESDAY WITH A POTENTIAL FOR SPEEDS TO REACH
HAZARDOUS LEVELS OVER THE WESTERN VALLEYS. WINDS WILL REMAIN
STRONG TUESDAY NIGHT ON BOTH SIDES OF THE COLD FRONT AS IT CROSSES
THE AREA AND WILL CONTINUE OVER THE EAST ON WEDNESDAY.

THIS STORM WILL BRING A RETURN OF UNSEASONABLY COLD TEMPERATURES
TO THE AREA AND PERIODS OF HEAVY SNOWFALL ARE POSSIBLE IN THE
MOUNTAINS. THE COLD AND UNSETTLED WEATHER IS FORECAST TO PERSIST
THROUGH THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:46 PM MDTFrost AdvisorySLC12 hr
Apr 26, 4:26 AM MDTHigh Wind WatchSLC11 hr
Apr 26, 3:37 PM MDTHigh Wind WarningSLC54 hr

Nearby

High Wind Watches in Utah, 2010Every high wind watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.